MAUDE Adverse Event Report: PULSION MEDICAL SYSTEMS SE PICCO CATHETER; PROBE, THERMODILUTION

PULSION MEDICAL SYSTEMS SE PICCO CATHETER; PROBE, THERMODILUTION
Model Number PV2014L16-A
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Further information about the event has been requested.A supplemental emdr will be sent when the investigation is completed.Device discarded by the customer.
 
Event or Problem Description
The following has been reported: use process: when the patient needs to use it due to his or her condition, follow the instructions for use.During the puncture process, the doctor sees blood returning and there is resistance when sending the guide wire.After inspection, it is found that the front end of the guide wire is 2cm away.Visible 0.5cm surface roughness.The following further information has been provided: 5-10 ml blood loss reported: a small amount of bleeding occurs during the puncture and is within the normal limits.No leakage of a catheter occurred.The procedure has been stopped, when resistance was encountered during insertion of the guidewire.A new catheter has been inserted.There are no further consequences due to this issue for patient and treatment.No parts remained in the patient.The complaint is evaluated as reportable due to the description ¿it is found that the front end of the guide wire is 2 cm away¿.Based on that it cannot be excluded that the guidewire uncoiled or parts separated.Manufacturer reference: (b)(4).
 
Additional Manufacturer Narrative
The customer stated that the guidewire is complete but kinked, not uncoiled or parts separated.The provided picture showed a kinked guidewire.A dhr review did not reveal any non-conformities relevant to the reported issue.No further complaints have been received for this batch.There is no indication for a systematic root cause as a deficiency of design, production, material or other considering the very low complaint rate (< (b)(4)%, considering all types of picco catheters).It cannot be excluded that patient factors contributed to the described situation.An arteriosclerosis of the patient has been reported.The complained product was discarded by the customer.Therefore it is not possible to determine if the used guidewire had any malfunction or any deviation from the specification that contributed to the situation.A sample of the same batch retained by the manufacturer has been inspected visually by naked eye and under a microscope.No deviation or non conformity could be detected.Based on the provided information, investigations and experience the most probable root cause is seen in a handling error by the user.The ifu indicates: "warning: do not withdraw guide wire against needle bevel to avoid possible severing or damage of guide wire.¿ however, the indicated root cause cannot be fully confirmed as the customer stated that the guidewire has not been retracted against the needle.The investigation has been performed to the most possible extent.The ifu also states contraindications: "contraindications: picco catheters are not intended for any use other than which is indicated.The catheter may not be used in patients where the placement of an indwelling arterial catheter is contraindicated e.G.In the case of arterial prostheses, insufficient perfusion or tissue damages around the puncture site as well as severe peripheral vascular diseases.A picco catheter should only be used if the expected results are reasonable in comparison to the risks." overall, investigations did no indicate that the device failed to meet its specification when the event occurred.The complaint product has not been returned to fully confirm this assessment.Upon the event occurrence the device was involved and used on a patient for advanced hemodynamic monitoring.The guidewire is complete, neither uncoiled nor are parts separated.No harm or clinical consequences occurred.A kinked guidewire is not likely to result in death or serious injury and therefore does not fulfil the requirements of a reportable event.The accessory guidewire is supplied in the product picco catheter and is state of the art.The procedure to insert a catheter (¿seldinger technique¿) is state of the art for the healthcare professionals.The issue is monitored on a regularly basis in order to detect early trends.At there is no trend for this kind of issue no additional actions will be taken.With the information stated above the complaint will be closed.
 
Event or Problem Description
Manufacturer reference: #(b)(4).

Brand Name
PICCO CATHETER
Common Device Name
PROBE, THERMODILUTION
Manufacturer (Section D)
PULSION MEDICAL SYSTEMS SE
hans-riedl-strasse 17
feldkirchen 85622
GM  85622
Manufacturer (Section G)
PULSION MEDICAL SYSTEMS SE
hans-riedl-strasse 17
feldkirchen 85622
GM   85622
Manufacturer Contact
christina carlsohn
hans-riedl-strasse 17
feldkirchen 85622
GM   85622
0894599140
MDR Report Key13768323
Report Number3003263092-2022-00001
Device Sequence Number3812698
Product Code KRB
UDI-Device Identifier04250094500962
UDI-Public(01)04250094500962
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K171620
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberPV2014L16-A
Device Catalogue Number6885046
Device Lot Number679294
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2022
Supplement Date Received by Manufacturer04/19/2022
Initial Report FDA Received Date03/15/2022
Supplement Report FDA Received Date04/19/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexFemale
Patient Weight50 KG